Alert archive / Tennessee / Freeze Warnings in 2012
Freeze Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Oct 31, 2012, 11:00 AM CDT for 39 counties in Tennessee. It took effect at Nov 1, 2012, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 11:00 AM CDT (16:00 UTC)
- In effect from
- Nov 1, 2012, 12:00 AM CDT
- Expired
- Nov 1, 2012, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773 WWUS74 KOHX 311600 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CDT WED OCT 31 2012 ...FREEZE WARNING LATE TONIGHT INTO EARLY THURSDAY MORNING FOR MID TENNESSEE... .COOL AND DRY AIR WILL REMAIN IN PLACE ACROSS THE MID STATE. HIGH PRESSURE WILL MOVE OVERHEAD WITH CLEAR SKIES AND LIGHT WINDS LATE TONIGHT. THIS WILL SET THE STAGE FOR FREEZING TEMPERATURES ACROSS MUCH OF THE MID STATE. MANY LOCATIONS WILL DROP TO THE LOWER 30S...WHILE LOW LYING AREAS AND MUCH OF THE PLATEAU WILL HAVE LOWS IN THE MID TO UPPER 20S. TNZ005>011-023-025>034-059-062>066-075-077>080-010000- /O.UPG.KOHX.FZ.A.0003.121101T0600Z-121101T1300Z/ /O.NEW.KOHX.FZ.W.0004.121101T0500Z-121101T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-WILLIAMSON-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...DICKSON... ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... FRANKLIN...BRENTWOOD...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER... MCMINNVILLE...ALTAMONT...SPENCER 1100 AM CDT WED OCT 31 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * GEOGRAPHIC AREA...MOST OF MIDDLE TENNESSEE. * TIMING...MIDNIGHT TO 8 AM CDT THURSDAY. * TEMPERATURES...LOW 30S MANY AREAS...WITH MID TO UPPER 20S IN SHELTERED VALLEYS AND ON THE PLATEAU. * IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TNZ022-024-056>058-060-061-093>095-010000- /O.NEW.KOHX.FZ.W.0004.121101T0500Z-121101T1300Z/ BENTON-HUMPHREYS-PERRY-HICKMAN-LEWIS-MAURY-MARSHALL-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...CAMDEN...WAVERLY...LOBELVILLE... CENTERVILLE...HOHENWALD...COLUMBIA...LEWISBURG...WAYNESBORO... LAWRENCEBURG...PULASKI 1100 AM CDT WED OCT 31 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * GEOGRAPHIC AREA...MOST OF MIDDLE TENNESSEE. * TIMING...MIDNIGHT TO 8 AM CDT THURSDAY. * TEMPERATURES...LOW 30S MANY AREAS...WITH MID TO UPPER 20S IN SHELTERED VALLEYS AND ON THE PLATEAU. * IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 13
2 follow-up statements
899 WWUS74 KOHX 312024 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 324 PM CDT WED OCT 31 2012 ...FREEZE WARNING LATE TONIGHT INTO EARLY THURSDAY MORNING FOR MID TENNESSEE... .COOL AND DRY AIR WILL REMAIN IN PLACE ACROSS THE MID STATE. HIGH PRESSURE WILL MOVE OVERHEAD WITH CLEAR SKIES AND LIGHT WINDS LATE TONIGHT. THIS WILL SET THE STAGE FOR FREEZING TEMPERATURES ACROSS MUCH OF THE MID STATE. MANY LOCATIONS WILL DROP TO THE LOWER 30S...WHILE LOW LYING AREAS AND MUCH OF THE PLATEAU WILL HAVE LOWS IN THE MID TO UPPER 20S. TNZ005>011-022>034-056>066-075-077>080-093>095-011000- /O.CON.KOHX.FZ.W.0004.121101T0500Z-121101T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 324 PM CDT WED OCT 31 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... * GEOGRAPHIC AREA...MOST OF MIDDLE TENNESSEE. * TIMING...MIDNIGHT TO 8 AM CDT THURSDAY. * TEMPERATURES...LOW 30S MANY AREAS...WITH MID TO UPPER 20S IN SHELTERED VALLEYS AND ON THE PLATEAU. * IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 13
928 WWUS74 KOHX 010622 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 122 AM CDT THU NOV 1 2012 ...FREEZE WARNING THROUGH 8 AM THIS MORNING FOR MIDDLE TENNESSEE... .COOL AND DRY AIR PREVAILS ACROSS THE MID STATE WITH HIGH PRESSURE...MOSTLY CLEAR SKIES AND LIGHT WINDS IN PLACE. THUS...FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE MID STATE BY SUNRISE. MANY LOCATIONS WILL DROP INTO THE LOWER 30S...WHILE LOW LYING AREAS AND MUCH OF THE PLATEAU WILL HAVE LOWS IN THE MID TO UPPER 20S. TNZ005>011-022>034-056>066-075-077>080-093>095-011300- /O.CON.KOHX.FZ.W.0004.000000T0000Z-121101T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 122 AM CDT THU NOV 1 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * GEOGRAPHIC AREA...ALL OF MIDDLE TENNESSEE. * TIMING...MIDNIGHT TO 8 AM CDT THURSDAY. * TEMPERATURES...LOW 30S MANY AREAS...WITH MID TO UPPER 20S IN SHELTERED VALLEYS AND ON THE PLATEAU. * IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 21
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Oct 31, 11:00 AM CDT, 0 minutes earlier.
Area forecast discussion, Oct 31, 11:00 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CDT WED OCT 31 2012 .UPDATE...GOING AHEAD WITH A FREEZE WARNING FOR OUR ENTIRE CWA FOR TONIGHT. 13 && .PREV DISCUSSION... /ISSUED 1027 AM CDT WED OCT 31 2012/ UPDATE...ONLY A FEW MINOR ADJUSTMENTS WERE MADE TO HOURLY TRENDS TODAY. OVERALL FORECAST IN GOOD SHAPE WITH SUNNY SKIES AND HIGHS MOSTLY IN THE 50S. NW WINDS WILL BE A LITTLE BREEZY...WITH A FEW GUSTS TO 20 MPH. THIS MORNING WE HAD NUMEROUS LOCATIONS WITH LOWS AT OR BELOW 32 DEGREES...AND A FEW TOUCHED 27 DEGREES (OUR CRITERIA FOR A "HARD FREEZE"). THE FREEZE WATCH FOR TONIGHT WILL SOON BE CONVERTED TO A FREEZE WARNING. WE EXPECT TONIGHT TO BE GENERALLY COLDER...BUT NOT SURE ALL AREAS WILL HIT OUR HARD FREEZE CRITERIA NEEDED TO END THE WARNINGS FOR THIS SEASON. 13 PREV DISCUSSION... /ISSUED 557 AM CDT WED OCT 31 2012/ AVIATION...12Z TAF PACKAGE... VFR CONDITIONS FOR ALL TERMINALS THROUGHOUT TAF PERIOD. HIGH CEILINGS DEPARTING TO THE EAST AT KCSV AT 12Z AND SKC TO PREVAIL BEGINNING LATE MORNING. SOME BREEZY WINDS ARE POSSIBLE THIS AFTERNOON DUE TO STILL TIGHT PRESSURE GRADIENT FROM LOW SURFACE PRESSURE THAT WAS ONCE SANDY. WINDS WILL DIE DOWN BY NIGHTFALL HOWEVER. PREV DISCUSSION... /ISSUED 314 AM CDT WED OCT 31 2012/ DISCUSSION... REMNANTS OF SANDY NOW CENTERED OVER WESTERN PA. CLOUD FIELD STILL EXTENDS AS FAR SW AS EASTERN TN. SANDY TO MOVE NORTHWARD OVER THE NEXT FEW DAYS AND THUS...SKIES SHOULD RETURN TO MORE IN THE WAY OF MOSTLY CLEAR SKIES THROUGH THURSDAY. A FEW EXTRA CLOUDS WILL RETURN THU NT INTO FRIDAY AS A MOISTURE STARVED WEAK FRONTAL BOUNDARY PUSHES SOUTHWARD. NO PRECIP EXPECTED. THE TRICKY PART OF THIS SHORT TERM FCST WILL BE IN REGARD TO TEMPERATURES. AIRMASS QUITE DRY AND SFC DEW POINTS WILL REMAIN IN THE 20S. TO FURTHER COMPLICATE MATTERS...A SFC RIDGE WILL BE IN PLACE LATE TONIGHT AND WILL LEAD TO SLIGHTLY SLOWER LOW LEVEL WIND SPEEDS. NOW GIVEN SANDY'S CONTINUING INFLUENCE...IT APPEARS THAT WINDS ALOFT REMAIN ELEVATED. AND WE ARE SEEING CURRENT TEMPS HAVING A DIFFICULT TIME DROPPING DESPITE THE MOSTLY CLEAR SKIES AND DRY CONDITIONS. LATEST NUMERICAL GUIDANCE SHOWS FREEZING TEMPS ACROSS MUCH OF THE AREA BY 12Z THURSDAY. HOWEVER...NUMERICS CONTINUE TO RUN A FEW DEGREES TOO COOL. FOR THE UPCOMING FCST...HAVE DECIDED TO GO WITH A FREEZE WATCH FOR PRIMARILY THE NORTHEASTERN TWO THIRDS OF THE MID STATE FOR LATE TONIGHT. WILL GO A FEW DEGREES ABOVE GUIDANCE BUT THAT WILL STILL CARRY LOW TEMPS NEAR OR BELOW FREEZING FOR THE WATCH AREA. WEST OF THE PLATEAU...THE BETTER CHANCE FOR THE FREEZING TEMPS WILL BE IN THE LOW LYING AREAS. IN THE EXT FCST...FRONTAL BOUNDARY STILL EXPECTED TO REACH THE AREA BY SUNDAY. WILL CONTINUE TO CARRY A LOW CHANCE OF SHOWERS AND TSTMS FOR SATURDAY NIGHT WITH LOW CHANCES FOR SHOWERS CONTINUING INTO MONDAY. FOR THE EXT TEMPS...A WARM DAY ON SATURDAY JUST AHEAD OF THE FROPA. DAYTIME TEMPS WILL THEN COOL DOWN TO A FEW DEGREES BELOW SEASONAL LEVELS. && .OHX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY FOR TNZ005>011-022>034-056>066-075-077>080-093>095. &&
Hazardous weather outlook, Oct 31, 5:37 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 537 AM CDT WED OCT 31 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-011045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 537 AM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH WILL BE IN EFFECT FROM 1 AM TO 7 AM THURSDAY FOR THE NORTHEASTERN TWO THIRDS OF MIDDLE TENNESSEE. OVERNIGHT LOWS ARE FORECAST TO DROP TO THE LOWER 30S AND EVEN UPPER 20S ON THE CUMBERLAND PLATEAU. FREEZING TEMPERATURES CAN BE HAZARDOUS TO VEGETATION...OUTDOOR PLUMBING...AND PETS. PLEASE ENSURE NECESSARY PRECAUTIONS ARE TAKEN TO PROTECT FROM THESE COLD TEMPERATURES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TB12
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:09 AM CDT | Freeze Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 23 more | 8 hr |
Nearby
Freeze Warnings in Tennessee, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.